Detroit mom shocked when she finds massive Australian spider in toddl

Dayton police issued a man a citation for public intoxication after he overdosed in a restaurant booth where he was eating lunch with a 9-year-old girl on Sunday. 

>> Read more trending news

A child endangerment-related criminal summons has been requested for Elvis Thaxton, 37, in addition to the citation, according to a Dayton police incident report. 

Police and emergency medical crews were dispatched to a restaurant in the 3200 block of North Main Street around 1:12 p.m. for a report of a customer who was not breathing, according to the police incident report. 

Officers reported the child, his niece, was crying and upset when they arrived. Thaxton was overdosing in the booth where they were eating lunch, according to police. 

The child told officers she and Thaxton traveled to the restaurant in an ice cream truck. 

“Elvis was laying on the bench with very shallow breathing and making a snoring sound,” wrote Dayton Police Officer Joseph Watson.

Medics administered four doses, eight milligrams, of Narcan, according to the police incident report.

“Elvis eventually came to and stated to the medics that he did not take anything,” Joseph wrote. 

Thaxton was transported to Grandview Hospital for treatment. When police came back to talk to him, he had checked himself out of the hospital on the same day against medical advice, according to police. 

What is Narcan?

Naloxone, also known by the brand name Narcan, is a medication that can reverse an overdose caused by an opioid drug (heroin or prescription pain medications). When administered during an overdose, naloxone blocks the effects of opioids on the brain and quickly restores breathing. Naloxone has been used safely by medical professionals for more than 40 years. 

READ ---  Galaxy Note 8 Rumor Roundup: Everything We Think We Know - Gizmodo

If naloxone is given to a person who is not experiencing an opioid overdose, it is harmless. If naloxone is administered to a person who is dependent on opioids, it will produce withdrawal symptoms. Withdrawal, although uncomfortable, is not life-threatening. Naloxone does not reverse overdoses that are caused by non-opioid drugs, such as cocaine, benzodiazepines (e.g. Xanex, Klonopin and Valium), methamphetamines or alcohol. 

Naloxone must be administered by a third-party because the overdose victim is unconscious or otherwise incapable of administering the medication personally. Due to a 2015 change in Ohio law, a pharmacist or pharmacy intern under the direct supervision of a pharmacist can dispense naloxone without a prescription..

Source